Alert archive / Colorado / Frost Advisories in 2014

Frost Advisory 2, NWS Denver/Boulder, CO

October 2, 201416 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Oct 2, 2014, 2:57 PM MDT for 16 counties in Colorado. It took effect at Oct 3, 2014, 4:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2014, 2:57 PM MDT (20:57 UTC)
In effect from
Oct 3, 2014, 4:00 AM MDT
Expired
Oct 3, 2014, 8:00 AM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS75 KBOU 022057
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
257 PM MDT THU OCT 2 2014

...FROST ADVISORY IN EFFECT EARLY FRIDAY MORNING...

.A COLD FRONT WILL MOVE INTO THE NORTHEAST PORTIONS OF COLORADO
TONIGHT BRINGING SIGNIFICANTLY COOLER AIR TO THE REGION. WITH
CLOUD COVER AND WINDS DECREASING EARLY FRIDAY MORNING...TEMPERATURES
WILL BE ABLE TO DROP TO THE LOW 30S FOR MUCH OF THE PLAINS. THESE
LOW TEMPERATURES COULD BE HAZARDOUS TO SENSITIVE PLANTS AND CROPS.

COZ038>051-030500-
/O.NEW.KBOU.FR.Y.0002.141003T1000Z-141003T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
257 PM MDT THU OCT 2 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT FRIDAY. 

* TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S ON FRIDAY
  MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED OR BROUGHT INSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
983 
WWUS75 KBOU 030429
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1029 PM MDT THU OCT 2 2014

...FROST ADVISORY IN EFFECT EARLY FRIDAY MORNING...

.A COLD FRONT WILL MOVE INTO THE NORTHEAST PORTIONS OF COLORADO
TONIGHT BRINGING SIGNIFICANTLY COOLER AIR TO THE REGION. WITH
CLOUD COVER AND WINDS DECREASING EARLY FRIDAY MORNING...
TEMPERATURES WILL BE ABLE TO DROP TO THE LOW TO MID 30S FOR MUCH
OF THE PLAINS. THESE LOW TEMPERATURES COULD BE HAZARDOUS TO
SENSITIVE PLANTS AND CROPS.

COZ038>051-031400-
/O.CON.KBOU.FR.Y.0002.141003T1000Z-141003T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1029 PM MDT THU OCT 2 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT
FRIDAY...

* TEMPERATURE...LOWS WILL FALL INTO THE LOWER TO MID 30S ON
  FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED OR BROUGHT INSIDE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
414 
WWUS75 KBOU 031022
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
422 AM MDT FRI OCT 3 2014

...FROST ADVISORY IN EFFECT EARLY FRIDAY MORNING...

.A COLD FRONT LAST NIGHT USHERED IN MUCH COLDER TEMPERATURES
ACROSS NORTHEAST COLORADO. HOWEVER...EXTENSIVE CLOUD COVER HAS
KEPT TEMPERATURES IN THE MID 30S TO AROUND 40 DEGREES WITH ONLY
PATCHY FROST EXPECTED. SOME PARTIAL CLEARING IS EXPECTED JUST
AFTER SUNRISE WHICH MAY SEND TEMPERATURES DOWN INTO THE LOWER 30S
FOR A BRIEF TIME. THESE LOW TEMPERATURES COULD BE HAZARDOUS TO
SENSITIVE PLANTS AND CROPS.

COZ038>051-031400-
/O.CON.KBOU.FR.Y.0002.000000T0000Z-141003T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
422 AM MDT FRI OCT 3 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* TEMPERATURE...LOWS WILL FALL INTO THE LOWER AND MID 30S BY
  SUNRISE. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:50 PM MDT, 7 minutes earlier.

Area forecast discussion, Oct 2, 2:50 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
250 PM MDT THU OCT 2 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 250 PM MDT THU OCT 2 2014

THE MAIN FEATURE FOR THIS PERIOD IS THE UPPER LEVEL TROUGH AND
ASSOCIATED COLD FRONT THAT WILL SWEEP BY THE NE PORTIONS OF THE
STATE LATE TONIGHT. WINDS WILL SWITCH TO A MORE NORTH TO
NORTHWEST DIRECTION WITH THE ONSET OF THE COLD FRONT AROUND
MIDNIGHT. WITH THIS WIND CHANGE SIGNIFICANTLY COOLER AIR WILL MOVE
IN BRINGING TEMPS INTO THE LOWER TO MID 30S ACROSS THE CWA
OVERNIGHT. THERE IS A SLIGHT CHANCE OF SHOWERS WITH THE
POSSIBILITY OF SNOW SHOWERS AFTER MIDNIGHT MAINLY OVER THE NE AND
CO BORDERS. WITH THE QUICK SHOT OF NORTHEAST FLOW OVER THE PLAINS
SOME STRATUS WILL MOVE IN OVERNIGHT BUT WILL MOVE OUT QUICKLY
BEFORE SUNRISE WITH A DRIER AND MORE STABLE AIRMASS MOVING IN
BEHIND THE FRONT.

ISSUED A FROST ADVISORY FOR THE EARLY MORNING ON FRIDAY TO
CORRESPOND WITH DECREASING CLOUD COVER AND WINDS THAT WILL ALLOW
TEMPERATURES TO DIP BELOW 35 IN MOST AREAS AND COULD BECOME A
HAZARD TO SENSITIVE PLANTS.

TEMPERATURES WILL BE COOLER BEHIND THE FRONT ON FRIDAY WITH HIGHS
ONLY GETTING INTO THE UPPER 50S AND LOWER 60S WITH PARTLY CLOUDY
TO SUNNY SKIES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 250 PM MDT THU OCT 2 2014

DRY AND SEASONAL WEATHER WILL BE THE MAIN STORY THROUGH THE
WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. EACH OF THE SYNOPTIC
MODELS AGREE ON A LARGE RIDGE DEVELOPING OVER THE WESTERN U.S.
OVER THE NEXT COUPLE DAYS WHICH WILL DEFLECT ANY WEATHER
DISTURBANCES AWAY FROM COLORADO. TEMPERATURES ARE EXPECTED TO WARM
TO SLIGHTLY WARMER THAN NORMAL FOR THE FIRST HALF OF NEXT WEEK.
NORTHEAST COLORADO WILL BE UNDER MODERATE TO STRONG NORTHWESTERLY
FLOW ALOFT THROUGH THE FORECAST PERIOD. THERE MAY BE SOME MID AND
HIGH CLOUDINESS AT TIMES THROUGH THE WEEKEND AS SOME MOISTURE
RIDES OVER THE RIDGE AXIS AT TIMES ALONG THE WEST COAST. WEATHER
IMPACTS ACROSS THE FORECAST AREA WILL BE MINIMAL AS TEMPERATURES
STAY WARMER THAN FREEZING ON THE PLAINS DURING THE OVERNIGHT
HOURS.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 250 PM MDT THU OCT 2 2014

VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON
AND EVENING AS WINDS MOVE MORE WNW BEFORE THE ONSET OF THE FRONTAL
PASSAGE THAT WILL TRANSITION WINDS TO NNE WITH INCREASED WIND
SPEEDS UP TO 25 MPH. CIGS WILL DECREASE STARTING BETWEEN 07-08Z TO
MVFR CONDITIONS AS FRONT MOVES OVER AREA BUT SHOULD SCATTER OUT BY
11Z WITH NW FLOW RETURNING. MOST MOISTURE IS ISOLATED TO THE NE
PLAINS AREA SO SHOWERS NOT EXPECTED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM MDT FRIDAY FOR COZ038>051.

&&

SHORT TERM...BOWEN
LONG TERM...DANKERS
AVIATION...BOWEN
Hazardous weather outlook, Oct 2, 10:19 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1019 AM MDT THU OCT 2 2014

COZ030>051-031630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1019 AM MDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

DRIER CONDITIONS ARE EXPECTED TODAY WITH CONTINUED COOL
TEMPERATURES.

A COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO LATER TONIGHT
WITH COOLER TEMPERATURES AND A FEW RAIN AND SNOW SHOWERS OVER
NORTHERN SECTIONS BORDERING WYOMING AND NEBRASKA. TEMPERATURES
BEFORE SUNRISE FRIDAY WILL BE IN THE LOWER TO MID 30S. SENSITIVE
VEGETATION MAY NEED TO BE COVERED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Colorado, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.